| Catalog Number |
121932054 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/01/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that patient underwent revision surgery.A pinnacle liner has disassociated from the cup.The cup was not revised, but surgeon noted there was damage to the cup with the ceramic head articulating against it.Initial procedure was done a few weeks prior.
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: surgeon called me today to ask if i could get revision heads for a revision he is doing for a pinnacle liner which has disassociated from the cup.Revision heads as the corail stem is being retained.He said that it was only done a few weeks ago and they have 136532320 in situ.It is going to be revised tomorrow [date].After investigating usage between the two hospitals which the primary surgeon works at (hospital) i have only been able to find recent usage for 136532320 at (hospital) on [date].I'll try get the hospital to decontaminate the liner for return and investigation.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the pinn mar neut 32idx54od has four out of the six anti-rotation device (ard) tabs of the sheared off.The liner appeared to have been edge loaded causing eccentric deformation in the rim of the device and ultimately contributing to the failure of the anti-rotation devices (ards).There are machining lines from the manufacturing process yet visible within the liner which would not be as obviously present if would be more centrally loaded.The fractured fragments were not returned for evaluation.Based on the observed conditions of the pinn mar neut 32idx54od and the ceramic head it is reasonable to conclude that a disassociation event occurred.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product description: pinn mar neut 32idx54od product code: 121932054 lot number: 747463 and no non-conformances or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx54od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Investigation summary (local language).Device history lot: a manufacturing record evaluation was performed for the finished device product description: pinn mar neut 32idx54od product code: 121932054 lot number: 747463 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: pinn mar neut 32idx54od product code: 121932054 lot number: 747463 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = > surgeon called me today to ask if i could get revision heads for a revision he is doing for a pinnacle liner which has disassociated from the cup.Revision heads as the corail stem is being retained.He said that it was only done a few weeks ago and they have 136532320 in situ.It is going to be revised tomorrow [date].After investigating usage between the two hospitals which the primary surgeon works at (hospital) i have only been able to find recent usage for 136532320 at (hospital) on [date].I'll try get the hospital to decontaminate the liner for return and investigation.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment screenshot (92).Png, (b)(4) image.The photo investigation revealed that the pinn mar neut 32idx54od shows signs that multiple anti-rotation device (ard) tabs sheared off.Additionally based on the metal transfer on the ceramic head it is reasonable to conclude that a disassociation event occurred between the liner and the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device product description: pinn mar neut 32idx54od product code: 121932054 lot number: 747463 and no non-conformances or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx54od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > a manufacturing record evaluation was performed for the finished device product description: pinn mar neut 32idx54od product code: 121932054 lot number: 747463 and no non-conformances or manufacturing irregularities were identified.Device history review = > a manufacturing record evaluation was performed for the finished device product description: pinn mar neut 32idx54od product code: 121932054 lot number: 747463 and no non-conformances or manufacturing irregularities were identified.